What is the role of theophylline?
Theophylline is used to prevent and treat wheezing, shortness of breath, and chest tightness caused by asthma, chronic bronchitis, emphysema, and other lung diseases. It relaxes and opens air passages in the lungs, making it easier to breathe.
What type of drug is theophylline?
Theophylline is used to treat lung diseases such as asthma and COPD (bronchitis, emphysema). It must be used regularly to prevent wheezing and shortness of breath. This medication belongs to a class of drugs known as xanthines.
Is theophylline a caffeine?
Theophylline is a xanthine alkaloid, a methylxanthine chemically related to caffeine and theobromine. Along with caffeine, it is an active constituent of tea (Camellia sinensis), but it is commercially produced in pharmaceutical manufacture by chemical synthesis.
Is theophylline a bronchodilator?
Theophylline belongs to a group of medicines known as bronchodilators. Bronchodilators are medicines that relax the muscles in the bronchial tubes (air passages) of the lungs. They relieve cough, wheezing, shortness of breath, and troubled breathing by increasing the flow of air through the bronchial tubes.
Is theophylline an inhaler?
If sudden shortness of breath occurs, use your quick-relief inhaler as prescribed. Theophylline is available under the following different brand names: Theo 24, Theochron, Elixophyllin, aminophylline, and Uniphyl.
Does theophylline increase dopamine?
adenosine receptors with the xanthine antago- nist theophylline might increase the release of dopamine and consequently improve parkinsonian symptoms.
Why theophylline is used in emphysema?
Theophylline is a bronchodilator that’s been used in the treatment of COPD for more than seven decades. It is used to treat wheezing or shortness of breath caused by asthma, bronchitis, emphysema and other breathing disorders. It works by relaxing the muscles in the lungs and chest, making it easier to breathe.
Is theophylline a safe drug?
Never use theophylline in larger amounts, or for longer than prescribed. Seek medical attention if your breathing problems get worse quickly, or if you think your medications are not working as well. Overdose can occur if you take too much theophylline at one time, or if your daily doses are too high.